Alert archive / New Mexico / High Wind Watches in 2018
High Wind Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 14, 2018, 3:05 AM MST. It took effect at Feb 14, 2018, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2018, 3:05 AM MST (10:05 UTC)
- In effect from
- Feb 14, 2018, 5:00 PM MST
- Expired
- Feb 14, 2018, 2:37 PM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
878 WWUS75 KABQ 141005 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 305 AM MST Wed Feb 14 2018 ...STRONG SOUTHWEST WINDS FOR THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EASTERN SLOPES TODAY... ...STRONG AND POTENTIALLY DAMAGING WINDS TO IMPACT THE SOUTH CENTRAL MOUNTAINS TONIGHT INTO EARLY THURSDAY... .A strong jet stream associated with an upper low off the coast of California will bring strong west-southwest winds 25-35 mph across the Sangre de Cristo Mountains and adjacent east slopes along the I-25 corridor from Las Vegas to Raton Pass. Wind gusts could reach up to 45 mph. Strong jet stream winds will also exist over the Sacramento Mountains later tonight into Thursday morning. West-southwest winds will be 35-45 mph and could reach as high as 60 to 65 mph. NMZ513-515-527>529-531-532-141830- /O.NEW.KABQ.WI.Y.0009.180214T1800Z-180215T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 305 AM MST Wed Feb 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * LOCATION...Sangre de Cristo Mountains and adjacent east slopes, including the I-25 corridor from Las Vegas to Raton Pass. * WINDS...25 to 35 mph, with gusts up to 45 mph. * TIMING...Strengthening by 11 am, peaking mid-afternoon and tapering off by 5pm. * VISIBILITY...Locally reduced from blowing dust. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ526-540-141830- /O.NEW.KABQ.HW.A.0003.180215T0000Z-180215T1800Z/ South Central Mountains-Southwest Chaves County- 305 AM MST Wed Feb 14 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Albuquerque has issued a High Wind Watch, which is in effect from this afternoon through Thursday morning. * LOCATION...Sacramento Mountains and the southern bootheel of Chaves County, including Dunken. * WINDS...35 to 45 mph with gusts up to 60 to 65 mph. * TIMING...Strengthening after sunset tonight, peaking between midnight to sunrise, tapering off noon Thursday. * VISIBILITY...Locally reduced. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roadways. Strong winds could pick up light debris and down small or weak tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
2 follow-up statements
219 WWUS75 KABQ 141800 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1100 AM MST Wed Feb 14 2018 ...STRONG SOUTHWEST WINDS FOR THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EASTERN SLOPES THIS AFTERNOON... ...STRONG AND POTENTIALLY DAMAGING WINDS TO IMPACT THE SOUTH CENTRAL MOUNTAINS TONIGHT INTO EARLY THURSDAY... .A strong jet stream associated with an upper low off the coast of California will bring strong west-southwest winds 25-35 mph across the Sangre de Cristo Mountains and adjacent east slopes along the I-25 corridor from Las Vegas to Raton Pass. Wind gusts could reach up to 45 mph. Strong jet stream winds will also exist over the Sacramento and Capitan Mountains later tonight into Thursday morning. West-southwest winds will be 35-45 mph and could reach as high as 60 to 65 mph. NMZ513-515-527>529-531-532-150000- /O.CON.KABQ.WI.Y.0009.000000T0000Z-180215T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 1100 AM MST Wed Feb 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo Mountains and adjacent east slopes, including the I-25 corridor from Las Vegas to Raton Pass. * WINDS...25 to 35 mph, with gusts up to 45 mph. * TIMING...Peaking by mid-afternoon and tapering off by 5pm. * VISIBILITY...Locally reduced from blowing dust. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ526-540-150000- /O.CON.KABQ.HW.A.0003.180215T0000Z-180215T1800Z/ South Central Mountains-Southwest Chaves County- 1100 AM MST Wed Feb 14 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH THURSDAY MORNING... * LOCATION...Northern Sacramento/Capitan Mountains and the Guadalupe Mountains in southwest Chaves County. * WINDS...35 to 45 mph with gusts up to 60 to 65 mph. * TIMING...Strengthening after sunset tonight, peaking between midnight to sunrise, tapering off noon Thursday. * VISIBILITY...Locally reduced. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roadways. Strong winds could pick up light debris and down small or weak tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
947 WWUS75 KABQ 142137 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 237 PM MST Wed Feb 14 2018 ...STRONG SOUTHWEST WINDS FOR THE SANGRE DE CRISTO MOUNTAINS AND ADJACENT EASTERN SLOPES THIS AFTERNOON... ...HIGH WINDS TO IMPACT THE SOUTH CENTRAL MOUNTAINS TONIGHT INTO EARLY THURSDAY... .A strong jet stream associated with an upper low off the coast of California will bring west-southwest winds 25-35 mph across the Sangre de Cristo Mountains and adjacent east slopes along the I-25 corridor from Las Vegas to Raton Pass. Wind gusts could reach up to 45 mph. Strong jet stream winds will also exist over the south central high terrain later tonight into Thursday morning. West-southwest winds will be 35-45 mph with gusts up to 60 mph. NMZ526-540-150600- /O.UPG.KABQ.HW.A.0003.180215T0000Z-180215T1800Z/ /O.NEW.KABQ.HW.W.0004.180215T0100Z-180215T1500Z/ South Central Mountains-Southwest Chaves County- 237 PM MST Wed Feb 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST THURSDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 6 PM this evening to 8 AM MST Thursday. The High Wind Watch is no longer in effect. * LOCATION...The South Central Mountains and Southwest Chaves County. * WINDS...35 to 45 mph with gusts around 60 mph. * TIMING...Strengthening after sunset tonight, peaking between midnight and sunrise, then tapering off noon Thursday. * VISIBILITY...Snow falling above 9000 feet will reduce the visibility below 1 mile at times. Up to 10 inches of wet snow could fall on the highest peaks. Rain falling at lower elevations can also reduce the visibility to 3 to 5 miles. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roadways. Strong winds could pick up light debris and down small or weak tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ513-515-527>529-531-532-150000- /O.CON.KABQ.WI.Y.0009.000000T0000Z-180215T0000Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Harding County- Eastern San Miguel County- 237 PM MST Wed Feb 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo Mountains and adjacent east slopes, including the I-25 corridor from Las Vegas to Raton Pass. * WINDS...25 to 35 mph with gusts around 45 mph. * TIMING...Tapering off by 5pm. * VISIBILITY...Locally reduced from blowing dust. * LOCAL IMPACTS...Crosswinds will cause hazardous driving for high profile vehicles along north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 42/40
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 13, 10:31 PM MST, 4 hours 34 minutes earlier.
Area forecast discussion, Feb 13, 10:31 PM MST, 4 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1031 PM MST Tue Feb 13 2018 .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist, though with lowering VFR cigs. Increasing southwest flow in the lower atmosphere will make for breezy/gusty surface winds Wednesday afternoon at a number of our TAF sites. Areas of precipitation are forecast to develop Wednesday evening and will impact KAEG, KABQ, KGUP and KSAF, with some potential for MVFR cigs by the end of the TAF period. 11 && .PREV DISCUSSION...331 PM MST Tue Feb 13 2018... .SYNOPSIS... Mild southwest flow will continue tonight into Wednesday with increasing clouds. Light rain showers will move into southwest New Mexico late Wednesday, as an upper low off the California coast moves eastward. As the storm to the west taps deeper layer moisture, rain and elevation snow will become more widespread across western and central New Mexico Wednesday night and Thursday. Winds from the central mountains eastward across the plains will be breezy to locally windy Wednesday and Thursday afternoons. A backdoor cold front will move across the eastern plains Thursday night and will bring rain and elevation snow to southern portions of central NM Friday. High temperatures Friday will be below normal east of the central mountains and near normal to the west. Northwest to west flow aloft Saturday and Sunday will bring drier and warmer air to the region. && .DISCUSSION... A closed upper low west of the southern CA coast this afternoon will continue to slowly drift southward tonight and Wednesday. The large circulation around this storm is transporting mid and high level moisture northeastward across northern and central Baja CA as far northward as AZ and NM this afternoon. Satellite imagery shows extensive high clouds over much of NM this afternoon, and mid level clouds will increase tonight. The increasing cloud cover tonight will inhibit radiational cooling, and lows tonight will be well above normal. The upper low will move eastward toward the southern CA coast Wednesday and then become an open wave as it moves inland Wednesday night. Strong southwest winds aloft will develop Wednesday afternoon through Thursday across the central mountains and higher elevations of western NM with wind gusts to near 45 knots. Downsloping winds east of the central mountains Wednesday and Thursday afternoons from southwest to west southwest will gust to around 35 knots. A deeper subtropical moisture plume will move across southwest NM Wednesday afternoon and then progress further northeastward across western and central NM Wednesday night and Thursday. Rain and very high elevation snow will move into southwest NM Wednesday evening and rapidly increase in coverage across western and central NM Wednesday night into Thursday. Snow level south of I-40 will range between 8000 and 9000 feet, while snow levels to the north will range between 7500 and 8000 feet. The northern mountains can expect snow accumulations of 3 to 7 inches, except for the Tusas range which could receive as much as 9 inches. Isolated higher peaks in south central and southwest mountains could receive more than 6 inches of snow by Thursday evening. Models continue to consistently forecast a backdoor cold front moving into the northeastern plains late Thursday evening and then progressing southwest to the central plains by Friday morning. Moderate cold air advection behind the front will bring significantly colder air to eastern and central NM Friday, and high temperatures will be 5 to 10 degrees below normal. The main uncertainty on Friday will be the position of the moisture plume from the subtropics. The GFS has the plume located across far southern NM, while the NAM and ECMWF locate the plume farther to the north. This location farther to the north would allow the backdoor cold front to provide the lift for rain and elevation snow showers Friday for areas south of I-40. Drier northwest flow aloft on Saturday will back to the west Sunday. This flow will allow for a warming trend across the entire area. The warming will be enhanced by downsloping west winds Sunday across the eastern plains. 28 && .FIRE WEATHER... The upper low has shifted southwest off the CA coast this afternoon. Mid and high level moisture is on the increase and will eventually make its way down to the surface. Considerable mid and high cloud cover will keep temperatures mild overnight with mostly good to excellent humidity recoveries. Rain will develop over the West Central Highlands Wednesday afternoon, then spread north and east Wednesday night and Thursday. Widespread wetting precipitation is our hope over much of western and central NM. This will be a warm system, with snow levels above 7500-8500 feet Wednesday through Thursday. Vent rates will be good to excellent both Wednesday and Thursday. Temperatures will further warm on Wednesday, then back off a little Thursday. The area that hangs on to some drier air the longest will be over the Northeast Plains Wednesday. Strengthening flow aloft and a lee side trough will produce breezy to windy conditions in the northeast, while humidities drop to right around 15 percent. Critical fire weather conditions will probably be met for a few hours, but marginally so. The extensive cloud cover could hold down temperatures and ease the winds just enough to prevent critical conditions from developing. So, we continue to opt out of a fire weather watch, but certainly we want to raise/keep your level of awareness. The offshore storm will weaken and race northwest Wednesday through Thursday, barely discernible over NM Thursday. Meanwhile an upstream trough will be approaching from the northwest, hopefully helping to linger the precipitation into Thursday night and Friday. The best chances will be south of I-40. A back door cold front is still on tap for Thursday night across the east, with it likely spilling into the Rio Grande Valley early Friday morning. Friday will be colder in the east, a little cooler over central areas. The weekend should be mostly dry with a warming trend, as highs climb right back above normal by Sunday. Winds will be light Saturday, but breezy to windy conditions will be noted in the east Sunday. The warm and dry conditions, along with the wind, will bring about the potential for critical fire weather conditions again in the northeast Sunday afternoon. The next storm will be brewing to our northwest early next week, while a back door cold front flirts with the northeast. Prospects for precipitation will be confined to the northwest high terrain. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 52
Hazardous weather outlook, Feb 13, 4:27 AM MST, 22 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 427 AM MST Tue Feb 13 2018 NMZ501>540-141200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 427 AM MST Tue Feb 13 2018 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A low pressure system will hover offshore of California through Wednesday before moving inland over the American Southwest through Thursday and Thursday night. Strong winds aloft will precede this feature with windy conditions impacting central and eastern New Mexico Wednesday, Wednesday night, and Thursday. Areas along and east of the Sacramento, Capitan, and Guadalupe mountains will observe the strongest winds with occasional gusts of 50 to perhaps 65 mph possible. Precipitation will also increase over New Mexico during this Wednesday through Thursday night time frame with a few inches of snow expected over the higher elevations, mostly above 8,000 to 10,000 feet. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any snow amounts or strong winds through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:05 AM MST | Wind Advisory | ABQ | 14 hr | |
| Feb 14, 3:58 AM MST | Winter Weather Advisory | ABQ | 38 hr | |
| Feb 14, 2:37 PM MST | High Wind Warning | ABQ | 17 hr |
Nearby
High Wind Watches in New Mexico, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.